Medication Azathioprine : Medication... - Crohn's and Colit...

Crohn's and Colitis Support

3,939 members1,307 posts

Medication Azathioprine

Tigger80 profile image

Medication

What side effects does the people who have been taking Azathioprine ?

Does anyone else feel weak and not Good on their feet ?

5 Replies

I've been on Aza for about 3 years and haven't noticed any particular side effects apart from thinning eyebrows. Long-term steroid use can cause muscle weakness, especially in the legs, and I have noticed this, even though I'm not on them now. Probably made worse by lockdowns and reduced exercise! Have you had Prednisolone or similar?

Hiya.

I actually got severe vomiting when I was on aza and had to come off it within the first few weeks. Then tried 6mp which gave me extreme hair loss so had to stop that too! I'm now on Imraldi (Adalimumab) and feel better than I have in years x

My daughter developed pancreatitis within days of taking it and it was stopped immediately.

Me too, really common reaction by 20% of people.

I've been on aza for about 4 years. Initial run was tough as they figured out a stable dosage that worked for me. The only really persistently distinct side effect I have is that I burn in the sun very very very easily these days. Me and my family don't tend to burn very readily, never have. I did use sun cream of course. But now, with any significantly sunny day I have to religiously wear factor 50 else I can burn within an hour easily.

More broadly, due to suppressed immune system it can take me a longer time to shake off run of the mill illnesses.

Apart from that, fatigue and hair loss bouts for me have been married up with courses of pred/steroids, when just on aza they haven't been particularly noticeable.

You may also like...